# SDR 2015FA0000321

- Difficulty date: June 8, 2015
- Submitted: July 15, 2015
- Operation: General aviation
- Aircraft: N8420F
- Make and model: Cirrus SR20
- Aircraft serial: 2165
- Aircraft time: 621 hours
- Engine: Cont IO360ES
- Engine time: 621 hours
- Propeller: Hartzl PHCJ3YF1
- System (JASC): 7414 · Magneto/Distributor
- Part: Distributor Blk
- Part number: 10357426
- Part serial: NSN
- Condition: Loose
- Location: Magneto
- Part time: 621 hours
- Component: Magneto, Cont, S20
- Stage of operation: CL
- How discovered: O
- Nature of condition: E
- Precautionary procedure: O

## Discrepancy

COMPLAINT OF AN INTERMITTENT ENGINE VIBRATION.   SUSPECTED AN IGNITION SYSTEM PROBLEM.  FOUND 1 MAGNETO HAD JUMPED INTERNAL TIMING DUE TO DISTRIBUTOR BLOCK BEARING COMING LOOSE FROM THE BLOCK.  OPENED THE SECOND MAGNETO, FOUND VIRTUALLY IDENTICAL DEFECT BUT IT HAD NOT JUMPED TIMING YET.  THE BEARING HOLDS THE DISTRIBUTOR GEAR IN PLACE AGAINST THE MAGNETO SHAFT DRIVE GEAR. IN THIS LOOSE CONDITION, THE GEARS MAY DISENGAGE AND THE MAGNETO INTERNAL TIMING IS LOST.
